New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tiaeight
Regular Member


Date Joined Sep 2006
Total Posts : 237
   Posted 1/18/2009 3:10 AM (GMT -7)   
I just need some help here.  I was getting ready to start the Humira treatment for Chrones and the tested positive for latent TB.  Now I am told that I can't have any treatment for Chrons until I take 9 months worth of meds.  Meanwhile, I am 5'8 and 120 lbs.  I disgust myself.  My doctor prescribed Levaquin but the side effects scare me.  Thoughts???  Thank you

FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 1/18/2009 6:49 AM (GMT -7)   
Hello Tiamarie,

I'm sorry you are going through this! Did they confirm that it wasn't a false-positive with a second round of blood tests? If it is true, then your doctor is wise to hold off on the treatments. The last thing you want are additional problems from TB!!

I have been on Levaquin several times, and twice for long periods. I was on it from for 5 months straight last year. It left me tired, a little spacey, and a gave me a little D in the beginning, but I was able to function OK. I've read there is a very small possibility of tendon problems. Thankfully, I haven't had any problems. The sooner you start this treatment, the sooner you can get on with the other CD treatments. Let us know how it goes with you!
Diagnosed early 2007 with rectal Crohn's.  Several peri-rectal abscesses and two fistulas with setons.  Allergic to Remicade and Humira.  Currently on 6MP.


tiaeight
Regular Member


Date Joined Sep 2006
Total Posts : 237
   Posted 1/19/2009 11:40 PM (GMT -7)   

I am just so afraid to try it after listening to the side effects.  I am just truly tired of being sick.  I don't want my friends to think that I am just "carrying on".  I'm in a lot of pain and have lost a few pounds.  I'm 5'8 and down to 122.  I just hate it.  Until I am am finished with my "latent TB" meds, in July, I am told that there is nothing that can be done with my Chrones.

 


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 1/20/2009 12:38 PM (GMT -7)   
Tiamarie,
Since most of the meds for crohns are immunosuppressants, they do not want to activate TB in your body by using these kind of meds.
I think getting a double check on your tests would be a good idea.
Take care,
Navy
P.S. I think saying crohn is the tb of the intestines might not be the best way to discribe it...


Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
All that I am and all that I shall ever be, I owe to my Angel Mother.
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...

Post Edited (MMMNAVY) : 1/20/2009 12:41:20 PM (GMT-7)


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 1/20/2009 9:54 PM (GMT -7)   
I tested positive to exposure to TB (i.e. latent TB) back in '90. I took INH for a year because I never wanted to worry about the disease surfacing. Not only would I then have active TB and have to treat it with more meds, but I would easy expose several people to the disease who would then have latent TB.

In hindsight, with all the Crohn's meds I've had to take, I absolutely made the right choice to treat it. The side effects of those meds can be scary, but the right doctor will monitor your body's response to the med and make sure you are safe. I had monthly blood tests...

I am still unable to enroll in many clinical trials due to this unfortunate situation, but at least I know that I am eligible to take the TNF and other immune suppressing meds.

I assume you've seen a pulmonary specialist. I would discuss your fears with both that doctor and your GI. You don't want active TB...

PS - do not allow a second PPD (skin test).  It's a reaction to the proteins and will get worse with a second test.  This is assuming you had the skin test.  There is the Feron Gold which is a blood test.  that can be duplicated if your doctor thinks it's necessary.  From my experience, it's unlikely to have a false positive.  But, it's treatable and not the end of the world, just scary.  Oh yeah, my sister is going through this right now...  Hang in there!


--40 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine  --rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08 => STOPPED 10/3/08 - now 2 months into it & it was the right decision
--currently taking budesonide suppositories, 3mg at night.  Doing well with this so far.  Dx Osteoporosis 10/08 waiting to start Forteo (pending approval)
--single mom to 11-yr-old girl

Post Edited (sr5599) : 1/20/2009 9:57:22 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:51 AM (GMT -7)
There are a total of 2,735,883 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
266 Guest(s), 10 Registered Member(s) are currently online.  Details
MamaLama, Girlie, reminder, BillyBob@388, pmm73, time2reclaim, Fairwind, ks1905, Mustard Seed, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer